Alert archive / New York / Wind Advisories in 2017

Wind Advisory 7, NWS Binghamton, NY

October 29, 201717 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Oct 29, 2017, 3:48 AM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Oct 30, 2017, 3:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 3:48 AM EDT (07:48 UTC)
In effect from
Oct 30, 2017, 3:00 AM EDT
Expired
Oct 30, 2017, 12:55 PM EDT
In force
10 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS71 KBGM 290748
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
348 AM EDT Sun Oct 29 2017


NYZ009-018-036-037-046-300800-
/O.UPG.KBGM.HW.A.0002.171030T0800Z-171030T2100Z/
/O.NEW.KBGM.WI.Y.0007.171030T0700Z-171030T2000Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-Otsego-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, Utica, and Oneonta
348 AM EDT Sun Oct 29 2017

...WIND ADVISORY IN EFFECT FROM 3 AM MONDAY TO 4 PM MONDAY...

The National Weather Service in Binghamton has issued a Wind
Advisory, which is in effect from 3 AM to 4 PM Monday. The High 
Wind Watch is no longer in effect.

* LOCATIONS...Onondaga, Oneida, Madison, and Otsego Counties in 
  Central New York.

* WINDS...West 15 to 30 mph, with gusts of 45 to 50 mph, 
  especially at higher elevations.

* TIMING...Late Sunday night through Monday afternoon.

* IMPACTS...Strong winds will blow down tree limbs, which may 
  fall on power lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

NYZ015>017-022>025-044-045-055>057-062-PAZ038>040-043-044-047-048-
072-300800-
/O.NEW.KBGM.WI.Y.0007.171030T0700Z-171030T2000Z/
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-
Cortland-Chenango-Tioga-Broome-Delaware-Sullivan-Bradford-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Corning, 
Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Norwich, Owego, 
Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, 
Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, 
Hazleton, Wilkes-Barre, Milford, and Honesdale
348 AM EDT Sun Oct 29 2017

...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM EDT MONDAY...

The National Weather Service in Binghamton has issued a Wind
Advisory, which is in effect from 3 AM to 4 PM EDT Monday.

* LOCATIONS...Central NY and Northeast PA.

* WINDS...West 15 to 30 mph, with gusts of 45 to 50 mph, 
  especially at higher elevations.

* TIMING...Late Sunday night through Monday afternoon.

* IMPACTS...Strong winds will blow down tree limbs, which may 
  fall on power lines. Scattered power outages are expected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
5 follow-up statements
802 
WWUS71 KBGM 291403
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
1003 AM EDT Sun Oct 29 2017


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-301415-
/O.CON.KBGM.WI.Y.0007.171030T0700Z-171030T2000Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-
Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca,
Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego,
Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, 
Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, 
Hazleton, Wilkes-Barre, Milford, and Honesdale
1003 AM EDT Sun Oct 29 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT MONDAY...

* LOCATIONS...Central New York and Northeast Pennsylvania. 

* WINDS...West 15 to 30 mph, with gusts of 45 to 50 mph, 
  especially at higher elevations.

* TIMING...Late Sunday night through Monday afternoon.

* IMPACTS...Strong winds will blow down tree limbs, which may 
  fall on power lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
144 
WWUS71 KBGM 291929
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
329 PM EDT Sun Oct 29 2017


NYZ009-018-036-037-046-301930-
/O.UPG.KBGM.WI.Y.0007.171030T0700Z-171030T2000Z/
/O.NEW.KBGM.HW.W.0001.171030T0700Z-171030T2000Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-Otsego-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, Utica, and Oneonta
329 PM EDT Sun Oct 29 2017

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM EDT MONDAY...

The National Weather Service in Binghamton has issued a High Wind
Warning, which is in effect from 3 AM to 4 PM EDT Monday. The
Wind Advisory is no longer in effect.

* TEMPERATURES...In the mid 40s.

* LOCATIONS...Onondaga, Madison, Oneida, and Otsego Counties in
  central New York. 

* WINDS...West 20 to 30 mph with gusts of 50 to 60 mph.

* TIMING...Late Sunday night through Monday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning is issued when sustained winds of 40 mph are
expected for at least an hour, or gusts of 58 mph or greater. 
Damage to trees, power lines, and property are possible with
winds of this magnitude.  Be prepared for the possibility of
trees blocking roads and widespread power outages. At home, you
should be prepared to be without power, possible for several
days. Make sure you have adequate supplies of food and medicine.

&&

$$

NYZ015>017-022>025-044-045-055>057-062-PAZ038>040-043-044-047-048-
072-301930-
/O.CON.KBGM.WI.Y.0007.171030T0700Z-171030T2000Z/
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-
Cortland-Chenango-Tioga-Broome-Delaware-Sullivan-Bradford-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Corning, 
Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Norwich, Owego, 
Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, 
Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, 
Hazleton, Wilkes-Barre, Milford, and Honesdale
329 PM EDT Sun Oct 29 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT MONDAY...

* LOCATIONS...Central New York and Northeast Pennsylvania.

* WINDS...West 20 to 30 mph with gusts of 45 to 55 mph.

* TIMING...Late Sunday night through Monday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
396 
WWUS71 KBGM 300631
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
231 AM EDT Mon Oct 30 2017


NYZ009-018-036-037-046-302000-
/O.CON.KBGM.HW.W.0001.171030T0700Z-171030T2000Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-Otsego-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, Utica, and Oneonta
231 AM EDT Mon Oct 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...


* LOCATIONS...Onondaga, Madison, Oneida, and Otsego Counties in 
  central New York.

* WINDS...West 20 to 30 mph with gusts of 50 to 60 mph.

* TIMING...Through Monday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning is issued when sustained winds of 40 mph are
expected for at least an hour, or gusts of 58 mph or greater.
Damage to trees, power lines, and property are possible with
winds of this magnitude.  Be prepared for the possibility of
trees blocking roads and widespread power outages. At home, you
should be prepared to be without power, possible for several
days. Make sure you have adequate supplies of food and medicine.

&&

$$

NYZ015>017-022>025-044-045-055>057-062-PAZ038>040-043-044-047-048-
072-302000-
/O.CON.KBGM.WI.Y.0007.171030T0700Z-171030T2000Z/
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-
Cortland-Chenango-Tioga-Broome-Delaware-Sullivan-Bradford-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Corning, 
Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Norwich, Owego, 
Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, 
Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, 
Hazleton, Wilkes-Barre, Milford, and Honesdale
231 AM EDT Mon Oct 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* LOCATIONS...Central New York and Northeast Pennsylvania.

* WINDS...West 20 to 30 mph with gusts of 45 to 55 mph.

* TIMING...Through Monday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
295 
WWUS71 KBGM 301349
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
949 AM EDT Mon Oct 30 2017


NYZ009-018-036-037-046-302000-
/O.CON.KBGM.HW.W.0001.000000T0000Z-171030T2000Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-Otsego-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, Utica, and Oneonta
949 AM EDT Mon Oct 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* LOCATIONS...Onondaga, Madison, Oneida, and Otsego Counties in 
  central New York.

* WINDS...West 20 to 30 mph with gusts of 50 to 60 mph.

* TIMING...Through Monday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning is issued when sustained winds of 40 mph are
expected for at least an hour, or gusts of 58 mph or greater.
Damage to trees, power lines, and property are possible with
winds of this magnitude.  Be prepared for the possibility of
trees blocking roads and widespread power outages. At home, you
should be prepared to be without power, possible for several
days. Make sure you have adequate supplies of food and medicine.

&&

$$

NYZ015>017-022>025-044-045-055>057-062-PAZ038>040-043-044-047-048-
072-302000-
/O.CON.KBGM.WI.Y.0007.000000T0000Z-171030T2000Z/
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-
Cortland-Chenango-Tioga-Broome-Delaware-Sullivan-Bradford-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Corning, 
Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Norwich, Owego, 
Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, 
Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, 
Hazleton, Wilkes-Barre, Milford, and Honesdale
949 AM EDT Mon Oct 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* LOCATIONS...Central New York and Northeast Pennsylvania.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Through Monday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
833 
WWUS71 KBGM 301655
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
1255 PM EDT Mon Oct 30 2017



NYZ009-018-036-037-046-301800-
/O.CAN.KBGM.HW.W.0001.000000T0000Z-171030T2000Z/
Northern Oneida-Onondaga-Madison-Southern Oneida-Otsego-
Including the cities of Boonville, Syracuse, Hamilton, Oneida, 
Rome, Utica, and Oneonta
1255 PM EDT Mon Oct 30 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Binghamton has cancelled the High
Wind Warning.

Winds will be gusty this afternoon but are no longer expected to 
reach warning or advisory criteria. 

$$

NYZ015>017-022>025-044-045-055>057-062-PAZ038>040-043-044-047-048-
072-301800-
/O.CAN.KBGM.WI.Y.0007.000000T0000Z-171030T2000Z/
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-
Cortland-Chenango-Tioga-Broome-Delaware-Sullivan-Bradford-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Corning, 
Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Norwich, Owego, 
Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, 
Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, 
Hazleton, Wilkes-Barre, Milford, and Honesdale
1255 PM EDT Mon Oct 30 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Binghamton has cancelled the Wind
Advisory.

Winds will be gusty this afternoon but are no longer expected to 
reach advisory criteria. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 29, 1:10 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 29, 1:10 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
110 AM EDT Sun Oct 29 2017

.SYNOPSIS...
A powerful storm will bring heavy rain to NY and PA today and
tonight. Cooler, showery weather will move into our region after
the storm passes on Monday.

&&

.NEAR TERM /THROUGH TODAY/...
735 PM update...

Very busy period of weather on tap, and just begining now. Have
adjusted the pops to the current font edge of the rain, and to
the latest mesoscale models. They all show a slow advance
overnight into the eatern zones by daybreak. Minor adjustements
to the temps as well. The previous discussion continues below.

3 pm update... Confidence continues to grow that a significant,
high impact system will impact CNY/NEPA.

Ingredients are coming together for an excessive rainfall event,
with the period of greatest concern Sunday afternoon and night.
A deep upper-level trough, including an intensifying and highly
baroclinic surface low, are still at play, with now good model
agreement that the low itself will track northward up the east
coast, then through the Hudson Valley, and into Quebec by
Monday. Additionally, a tropical cyclone continues to develop
near Cuba this afternoon, with an expected track towards the
Bahamas later tonight, then into the western Atlantic east of
the Carolinas Sunday. An influx of deep, tropical origin
moisture is likely to get pulled into the overall frontal
circulation by Sunday. Given these factors, we now expect a
broad band of 2-5" of rain over most of the forecast area, with
locally higher amounts across CNY and PA's northern tier, and
perhaps somewhat lower amounts in the western Catskills and the
Delaware basin, where a dry slot aloft could work in Sunday
night. Despite recent dry antecedent conditions, rainfall of
this magnitude could be enough for at least some river
flooding, along with localized flash flooding, especially where
any narrow bands of very heavy rain set up. Needless to say, our
Flash Flood Watch will remain in tact.

As far as the winds are concerned, the strongest gust potential
still appears to be on Monday, once we get onto the back side of
the surface low, and we see a better environment to mix winds
all the way down to the surface. Gusts of 45-55 mph are likely in
the cards across our northern zones, and thus our High Wind
Watch will also remain in effect.

For the latest information, please visit our web page and access
our weather briefing (www.weather.gov/bgm/briefingMain).

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
Broad upper trough remains over the area with chilly airmass in place.
With 850 mb temps near -4 C, W/SW flow off the lakes will
result in some lake effect snow/rain showers over central
NY...mainly over the Lake Plain. Precip will tend to fall more
as some wet snow showers at night, especially in the higher
terrain, before becoming mainly rain showers during the day
Tuesday. Lows Monday night will be mainly in the middle to upper
30s with highs Tuesday in the 40s to around 50.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The forecast models begin to diverge during this period but the
overall trend will be for the upper level trough axis to shift
to our west resulting in deep layer SW flow bringing milder but
generally unsettled conditions. Heading into Wednesday, GFS and
ECMWF still bring the next system in giving the area more rain
while the GEM Global has backed off only bringing a very weak
wave through. Indications are several upper level waves may move
through late next week along a wavering frontal boundary so
chances for rain continue each day right through the period.
Highs look to be generally in the 50s through the period with
lows in the upper 30s to mid 40s.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
A powerful cyclone will bring heavy rain to our terminals today
and tonight. Conditions will quickly degrade overnight, with
ceilings lowering to between 200 and 1200 feet and visibilities
dropping to between 1SM and 5SM.

Winds will become stronger Sunday evening with gusts of 25 to 35
knots possible.

Outlook...

Monday...Scattered showers and continuing windy into Monday.

Tuesday...Rain chance diminishes but occasional restrictions
are still possible.

Wednesday - Thursday...Next system, a weaker one, may arrive
bringing a chance of rain and associated restrictions.

&&

.HYDROLOGY...
8 PM Update...A significant rain event will affect CNY/NEPA
from tonight through Sunday night. There are positives and
negatives associated with this event with respect to the flood
potential. We are currently in a 2-month deficit of rainfall
with values reaching only about 50% of normal across the area.
River levels are below historic flow values in most gauged
locations. That's the good news. The bad news is that model
consensus is honing in on several inches (widespread 3 to 5") of
rainfall over the next 36 hours. Much of that rain will
initially reduced the antecedent deficits and decrease the
runoff thresholds. It looks like there will be a tipping point
on Sunday night where the threat of rapid onset flooding will
increase as deepening low pressure moves through eastern NY.
Several mesoscale/convection allowing models suggest a period of
banded excessive rainfall rates which could easily lead to a
flash flood threat Sunday night. This would also influence river
behavior depending on the local basins affected. At this time,
our operational river forecast models suggest significant, to
near bankful rises on smaller tributaries, with little to no
issues aside from in bank rises on the larger rivers. Ensemble
modeling, coupled with statistical guidance, suggests there is a
low to moderate potential for large tributary/river flooding if
the area can exceed 5 to 6" of rain. Right now that seems to be
a top end concern, but should be prepared for as the frontal
system associated with this rainfall will be tapping into a
tropical moisture source in time. I think we'll see a few more
of our forecast points in the headwaters of the Susquehanna and
Finger Lakes regions reach minor flood levels, or slightly
higher. Will have to reassess as we start to get some rain into
the rivers and observe response. Stay tuned and vigilant.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch from this afternoon through Monday morning
     for PAZ038>040-043-044-047-048-072.
NY...Flash Flood Watch from this afternoon through Monday morning
     for NYZ009-015>018-022>025-036-037-044>046-055>057-062.
     High Wind Watch from late tonight through Monday afternoon for
     NYZ009-018-036-037-046.

&&

SYNOPSIS...DJP
NEAR TERM...DGM/MLJ
SHORT TERM...PCF
LONG TERM...PCF
AVIATION...DJP
HYDROLOGY...
Hazardous weather outlook, Oct 28, 2:55 PM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
255 PM EDT Sat Oct 28 2017

NYZ015>017-022>025-044-045-055>057-062-PAZ038>040-043-044-047-048-
072-291900-
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-
Cortland-Chenango-Tioga-Broome-Delaware-Sullivan-Bradford-
Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
255 PM EDT Sat Oct 28 2017

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

As colder air wraps into the system late Sunday night into Monday,
northwest winds will become quite gusty. Sporadic power outages are
not out of the question, especially at higher elevations.

Please stay tuned to the National Weather Service, or local media
outlets, for the latest updates on this upcoming storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-018-036-037-046-291900-
Northern Oneida-Onondaga-Madison-Southern Oneida-Otsego-
255 PM EDT Sat Oct 28 2017

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   High Wind Watch.

Flash Flood Watch Sunday afternoon through Monday morning.
 High Wind Watch Late Sunday night through Monday afternoon.

Please stay tuned to the National Weather Service, or local media
outlets, for the latest updates on this upcoming storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 10:52 AM EDTAreal Flood AdvisoryBGMCayuga, Chemung, Cortland, Onondaga, Schuyler, Seneca and 2 more3 hr
Oct 29, 3:29 PM EDTHigh Wind WarningBGMMadison, Oneida, Onondaga, Otsego21 hr
Oct 29, 7:32 PM EDTAreal Flood AdvisoryBGMDelaware, Otsego, Sullivan6 hr

Nearby

Wind Advisories in New York, 2017Wind Advisories in Pennsylvania, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.